Efficient numerical methods on modified graded mesh for singularly perturbed parabolic problem with time delay

Document Type : Research Article

Authors

Department of Mathematics, National Institute of Technology Patna, Patna - 800005, India.

Abstract

In this article, we develop an efficient numerical method for one-dimensional time-delayed singularly perturbed parabolic problems. The proposed nu-merical approach comprises an upwind difference scheme with modified graded mesh in the spatial direction and a backward Euler scheme on uni-form mesh in the temporal direction. In order to capture the local behavior of the solutions, stability and error estimations are obtained with respect to the maximum norm. The proposed numerical method converges uniformly with first-order up to logarithm in the spatial variable and also first-order in the temporal variable. Finally, the outcomes of the numerical experiments are included for two test problems to validate the theoretical findings.

Keywords

Main Subjects


[1] Ansari, A.R., Bakr, S.A. and Shishkin, G.I. A parameter-robust finite difference method for singularly perturbed delay parabolic partial differ-ential equations, J. Comput. Appl. Math. 205(1) (2007), 552–566.
[2] Clavero, C., Jorge, J.C., Lisbona, F. and Shishkin, G.I.An alternating direction scheme on a nonuniform mesh for reaction-diffusion parabolic problems, IMA J. Numer. Anal. 20(2) (2000), 263–280.
[3] Das, A., Govindarao, L. and Mohapatra, J. A second order weighted monotone numerical scheme for time-delayed parabolic initial-boundary-value problem involving a small parameter, Int. J. Math. Model. Numer. Optim. 12(3) (2022), 233–251.
[4] Durán, R.G. and Lombardi, A.L. Finite element approximation of con-vection diffusion problems using graded meshes, Appl. Numer. Math. 56(10-11) (2006), 1314–1325.
[5] Elboughdiri, N., Ghernaout, D., Muhammad, T., Alshehri, A., Sadat, R., Ali, M.R. and Wakif, A. Towards a novel EMHD dissipative stagna-tion point flow model for radiating copper-based ethylene glycol nanoflu-ids: An unsteady two-dimensional homogeneous second-grade flow case study, Case Stud. Therm. Eng. 45 (2023), 102914.
[6] Elboughdiri, N., Reddy, C.S., Alshehri, A., Eldin, S.M., Muhammad, T. and Wakif, A. A passive control approach for simulating thermally en-hanced Jeffery nanofluid flows nearby a sucked impermeable surface sub-jected to buoyancy and Lorentz forces, Case Stud. Therm. Eng. (2023), 103106.
[7] Farrell, P.A., Hegarty, A.F., Miller, J.J.H., O’Riordan, E. and Shishkin, G.I. Robust computational techniques for boundary layers, Applied Math-ematics (Boca Raton), 16. Chapman & Hall/CRC, Boca Raton, FL, 2000.
[8] Gartland, E.C. Jr., Graded-mesh difference schemes for singularly per-turbed two-point boundary value problems, Math. Comp. 51(184) (1988), 631–657.
[9] Gowrisankar, S. and Natesan, S. A robust numerical scheme for singu-larly perturbed delay parabolic initial-boundary-value problems on equidis-tributed grids, Electron. Trans. Numer. Anal. 41 (2014), 376–395.
[10] Gowrisankar, S. and Natesan, S. ε-Uniformly convergent numerical scheme for singularly perturbed delay parabolic partial differential equa-tions, Int. J. Comput. Math. 94(5) (2017), 902–921.
[11] Gupta, V., Kadalbajoo, M.K. and Dubey, R.K. A parameter-uniform higher order finite difference scheme for singularly perturbed time-dependent parabolic problem with two small parameters, Int. J. Comput. Math. 96(3) (2019), 474–499.
[12] Jha, A. and Kadalbajoo, M.K. A robust layer adapted difference method for singularly perturbed two-parameter parabolic problems, Int. J. Com-put. Math. 92(6) (2015), 1204–1221.
[13] Kabeto, M.J. and Duressa, G.F. Robust numerical method for singularly perturbed semilinear parabolic differential difference equations, Math. Comput. Simulation 188 (2021), 537–547.
[14] Kuang, Y. Delay differential equations with applications in popula-tion dynamics, Mathematics in Science and Engineering, 191. Academic Press, Inc., Boston, MA, 1993.
[15] Kumar, D. and Kumari, P. A parameter-uniform scheme for singularly perturbed partial differential equations with a time lag, Numer. Methods Partial Differ. Equ. 36(4) (2020), 868–886.
[16] Kumar, K., Podila, P.C., Das, P. and Ramos, H. A graded mesh refine-ment approach for boundary layer originated singularly perturbed time-delayed parabolic convection diffusion problems, Math. Methods Appl. Sci. 44(16) (2021), 12332–12350.
[17] Kumar, S., Sumit, Vigo-Aguiar, J. A parameter-uniform grid equidistri-bution method for singularly perturbed degenerate parabolic convection-diffusion problems, J. Comput. Appl. Math. 404 (2022), Paper No. 113273, 15.
[18] Lady┼żenskaja, O.A., Solonnikov, V.A. and Ural´┐┐ceva, N.N. Linear and quasi-linear equations of parabolic type, volume 23 of Translations of Mathematical Monographs. American Mathematical Society, 1968.
[19] Miller, J.J., O’riordan, E. and Shishkin, G.I., Fitted numerical methods for singular perturbation problems: error estimates in the maximum norm for linear problems in one and two dimensions, World Scientific, 1996.
[20] Mukherjee, K. and Natesan, S. Richardson extrapolation technique for singularly perturbed parabolic convection-diffusion problems, Computing 92(1) (2011), 1–32.
[21] Natesan, S. and Gowrisankar, S. Robust numerical scheme for singularly perturbed parabolic initial-boundary-value problems on equidistributed Mesh, CMES - Comput. Model. Eng. Sci. 88(4), (2012), 245–268.
[22] Nelson, P.W. and Perelson, A.S. Mathematical analysis of delay differ-ential equation models of HIV-1 infection, Math. Biosci. 179(1) (2002), 73–94.
[23] Radojev, G. and Brdar, M. A collocation method on a Gartland-type mesh for a singularly perturbed reaction-diffusion problem, Math. Com-mun. 24(1) (2019), 19–37.
[24] Rajeev Ranjan, K. and Gowrisankar, S. Uniformly convergent NIPG method for singularly perturbed convection diffusion problem on Shishkin type meshes, Appl. Numer. Math. 179 (2022), 125–148.
[25] Rajeev Ranjan, K. and Gowrisankar, S. NIPG method on Shishkin mesh for singularly perturbed convection-diffusion problem with discontinuous source term, Int. J. Comput. Methods 20(2) (2023), Paper No. 2250048, 29 pp.
[26] Rasool, G., Wakif, A., Wang, X., Shafiq, A. and Chamkha, A.J., Numer-ical passive control of alumina nanoparticles in purely aquatic medium featuring EMHD driven non-Darcian nanofluid flow over convective Riga surface, Alex. Eng. J. 68 (2023), 747–762.
[27] Sharma, J., Ahammad, N.A., Wakif, A., Shah, N.A., Chung, J.D. and Weera, W. Solutal effects on thermal sensitivity of casson nanofluids with comparative investigations on Newtonian (water) and non-Newtonian (blood) base liquids, Alex. Eng. J. 71 (2023), 387–400.
[28] Shishkin, G.I. Robust novel high-order accurate numerical methods for singularly perturbed convection-diffusion problems, Math. Model. Anal. 10(4) (2005), 393–412.
[29] Villasana, M. and Radunskaya, A. A delay differential equation model for tumor growth, J. Math. Biol. 47(3) (2003), 270–294.
[30] Wakif, A. Numerical inspection of two-dimensional MHD mixed biocon-vective flows of radiating Maxwell nanofluids nearby a convectively heated vertical surface, Waves Random Complex Media, (2023), 1–22.
[31] Wakif, A., Abderrahmane, A., Guedri, K., Bouallegue, B., Kaewthon-grach, R., Kaewmesri, P. and Jirawattanapanit, A., Importance of ex-ponentially falling variability in heat generation on chemically reactive von kármán nanofluid flows subjected to a radial magnetic field and con-trolled locally by zero mass flux and convective heating conditions: a
differential quadrature analysis, Front. Phys. 10 (2022), 988275.
[32] Wu, J. Theory and applications of partial functional-differential equa-tions, Applied Mathematical Sciences, 119. Springer-Verlag, New York, 1996.
[33] Zhang, K., Shah, N.A., Alshehri, M., Alkarni, S., Wakif, A. and Eldin, S.M. Water thermal enhancement in a porous medium via a suspension of hybrid nanoparticles: MHD mixed convective Falkner’s-Skan flow case study, Case Stud. Therm. Eng. 47 (2023), 103062.
CAPTCHA Image